MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that upon inspection at the distribution center, an unidentified "foreign object" was observed inside the package.No patient contact was made.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On 03aug2022, cook medical received a complaint from a representative of the (b)(6) facility regarding an ultrathane mac-loc locking loop multipurpose drainage set (rpn: clm-8.5-rh-npas-nt; lot: 14679277).The customer reported that upon receiving the order, it was discovered there was a foreign object within the sealed packaging.No patient contact was made.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned sealed device, were conducted during the investigation.One device was received sealed and unused.A visual examination confirmed foreign matter was present within the sealed packaging.Upon opening the sealed package, it was discovered that a piece of clear plastic, having a sticky backing was confirmed to be adhered to the backside of the clear plastic tray.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14679277 confirmed there were zero recorded nonconformances.A database search of the reported lot number confirmed there were no other complaints received.Since there are no related nonconformances and no additional complaints received from the complaint lot or related lots, there is no evidence that additional nonconforming product exists in house or in the field.The information provided upon review of the returned device suggests that the device was manufactured out of specification.However, based on review of the dmr and dhr, there is no evidence of additional nonconforming devices in house or out in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi_rev 5 [multipurpose drainage catheter] is supplied with this device.The product ifu states the following in consideration of the reported failure mode: how supplied: sterile if packaged is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile¿.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is manufacturing-related.A piece of clear plastic, having a sticky backing was visible within the sealed packaging.Though there are 100% inspections in place to detect foreign matter, it is still possible for this failure to not be detected during the packaging process.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15259570
Report Number1820334-2022-01361
Device Sequence Number6635810
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)250505(10)14679277
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberN/A
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Device Lot Number14679277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown